MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL COOLPULSE CURVE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

MEDOS INTERNATIONAL SARL COOLPULSE CURVE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225031
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in germany that during a hip arthroscopy procedure on (b)(6) 2020, it was observed that the coagulation functionality on the vapr coolpulse curve device was not working.According to the report, the suction of the electrode was fine but both ablation and coagulation did not work.There was a two minute delay in the procedure.Another like device was used to complete the procedure successfully.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information provided, the vapr coolpulse curve 225031 was out of order.The suction of the electrode was fine, but the ablation and coagulation did not work anymore.The device was received and evaluated.Visual inspection revealed that the electrode is in normal use condition.The cable is in good condition as well as the connector and pins.The suction tube shows saline residues.The active tip shows signs of activation.When connected to the test generator, the electrode was immediately recognized.When performing the functional test, the ablation and the coagulation functions did not work, an "output shorted" warning was observed.The electrode was sent to the manufacturer for further review.The coolpulse curve was evaluated by the supplier with the following results: the device was not returned in the original packaging.The tyvek blister cover was returned with the device.The distal tip is in a used condition, with tissue debris around the tip.There was evidence of usage, it was apparent with dried saline and debris in the suction tube.The device shaft and cable does not show any obvious visible signs of damage.Also, the plug of the device appears undamaged.The customer stated the suction of the device was fine but the ablate and coagulation did not work anymore.The investigation established that 5 of the hand switch buttons failed to achieve the continuity specification in the closed position.The functional test found that these buttons were either inconsistent in function or would not function at all.The footswitch was found to consistently work.When the device did activate, it was found that an error message of output shorted would appear.The output short was resultant of a leak in the suction path which is mostly probably caused by insufficient glue at the distal end or a failure of the suction tube.Visual inspection of the buttons/connections found that they had corroded which potentially explains the functioning issues.From our investigation were able to confirm a fault with the device.The output short errors and corroded buttons seen during the investigation is likely to have been caused by saline ingress due to either insufficient glue around the electrode tip or a failure of the suction tube.We have been unable to determine the exact cause of the failure therefore a capa request has been initiated to investigate the failure mode further and identify any preventative /corrective actions.A dhr review has been performed for lot u2002115; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.At this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.A dhr review has been performed for lot u2002115; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.

Brand Name
COOLPULSE CURVE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key10895504
Report Number1221934-2020-03574
Device Sequence Number3284649
Product Code GEI
UDI-Device Identifier10886705027958
UDI-Public10886705027958
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number225031
Device Catalogue Number225031
Device Lot NumberU2002115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/08/2020
03/02/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/10/2020
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight70